Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 46, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 5, 2006, 9:09 PM CDT for Murray County, Minnesota. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2006, 9:09 PM CDT (02:09 UTC)
- Expired
- Jun 5, 2006, 10:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
County Murray County, MN
The radar
The Sioux Falls radar (KFSD), 87 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 6:36 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 306 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1929 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 060209 SVRFSD MNC101-060300- /O.NEW.KFSD.SV.W.0046.060606T0209Z-060606T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 909 PM CDT MON JUN 5 2006 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MURRAY COUNTY IN SOUTHWEST MINNESOTA * UNTIL 1000 PM CDT * AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF LAKE WILSON...OR ABOUT 12 MILES EAST OF PIPESTONE... MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE WILSON AROUND 915 PM CDT... CURRENT LAKE AROUND 920 PM CDT... SLAYTON AROUND 935 PM CDT... CURRIE AROUND 945 PM CDT... THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA. LAT...LON 4418 9606 4395 9606 4390 9561 4419 9560 $$ 08
3 follow-up statements
000 WWUS53 KFSD 060222 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 921 PM CDT MON JUN 5 2006 MNC101-060300- /O.CON.KFSD.SV.W.0046.000000T0000Z-060606T0300Z/ MURRAY MN- 921 PM CDT MON JUN 5 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR MURRAY COUNTY... AT 921 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTH OF CURRENT LAKE...OR ABOUT 12 MILES NORTHWEST OF SLAYTON...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SLAYTON AROUND 935 PM CDT... CURRIE AROUND 945 PM CDT... AVOCA AROUND 950 PM CDT... THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING FOR NORTHWEST IOWA...SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA. LAT...LON 4418 9606 4395 9606 4390 9561 4419 9560 $$ 08
000 WWUS53 KFSD 060233 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 933 PM CDT MON JUN 5 2006 MNC101-060300- /O.CON.KFSD.SV.W.0046.000000T0000Z-060606T0300Z/ MURRAY MN- 933 PM CDT MON JUN 5 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR MURRAY COUNTY... AT 933 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKE WILSON...OR ABOUT 11 MILES WEST OF SLAYTON...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HADLEY AROUND 950 PM CDT... AVOCA AROUND 1000 PM CDT... THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA. LAT...LON 4418 9606 4395 9606 4390 9561 4419 9560 $$ 08
000 WWUS53 KFSD 060257 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 957 PM CDT MON JUN 5 2006 MNC101-060307- /O.EXP.KFSD.SV.W.0046.000000T0000Z-060606T0300Z/ MURRAY MN- 957 PM CDT MON JUN 5 2006 ...THE SEVERE THUNDERSTORM WARNING FOR MURRAY COUNTY EXPIRES AT 1000 PM CDT... THE STORM IS NO LONGER SEVERE. IT WILL STILL BE CAPABLE OF PRODUCING SMALL HAIL...HEAVY RAIN AND FREQUENT LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA. LAT...LON 4418 9606 4395 9606 4390 9561 4419 9560 $$ 08
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 8:50 PM CDT, 19 minutes earlier.
Area forecast discussion, Jun 5, 8:50 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 850 PM CDT MON JUN 5 2006 .DISCUSSION... THUNDERSTORM THREAT RAPIDLY DECREASING THIS EVENING AS UPPER TROUGH MOVES EASTWARD. SUBSIDENCE SIDE OF UPPER JET CONTINUES TO IMPINGE OVER THE SW CWA...SUCH THAT STORM DEVELOPMENT IS NO LONGER ANTICIPATED. BETTER DYNAMICS WILL REMAIN ACROSS SW MN THROUGH MUCH OF THE EVENING...AND WITH CONVERGENCE ALONG SURFACE BOUNDARY...SOME STORMS ARE STILL LIKELY THE NEXT FEW HOURS. WITH LIMITED DAYTIME HEATING FROM MORNING SHOWERS AND AFTERNOON CLOUDS IN THIS AREA...ONLY LIMITED SEVERE STORM POTENTIAL WILL EXIST THE REMAINDER OF THE EVENING. COLD FRONT WILL MOVE THROUGH THE AREA LATER TONIGHT..BRINGING FAIR WX TOMORROW. && .PREV DISCUSSION... EXPCT TSTMS TO DVLP WRN PART OF FCST AREA NEXT CPL HRRS AND SPRD EWD ACRS CURNT WATCH AREA THRU 00Z. FAR ERN WATCH AREA INCLUDG FSD WILL HAVE ANY SVR THREAT AT END OF DAY. SOME QSTN ON SVR THREAT BKX TO MML WHERE CURNT CLDS AND SHWRS MOVG THRU...BUT STG/SVR STRMS THAT DVLP MAY SURVIVE AS SVR OR CLOSE TO IT EVEN INTO THIS AREA...ESPLY IF DAMAGNG WNDS DVLP. WILL CONT SVR THREAT IN ZONES FOR THIS EVE ERN FCST AREA AFTER CURNT WATCH EXPIRATION TIME...WHILE DROPPING THREAT OF ANYTHING QUICKLY FAR W AS FNT MOVES INTO AREA. PROGRESSION OF ENDING ACTVTY SHUD THEN CONT EWD OVER AREA DURNG THE NGT...WITH SVR THREAT PRBLY ENDG BY MIDNGT. WILL CONT CHC TSTMS ERN PARTS OF SWRN MN/NWRN IA THRU THE NGT. SOME VERY LCL HVY RAINFALL AMNTS PSBL BUT SHUFD NOT BE EXCESSVLY SO WITH ACTVTY HAVING A FAIRLY GOOD MOVE ON...SO AM NOT GOING WITH SPECIAL HVY RAIN MENTN IN FCST. SVR THREAT THIS TIME OF YEAR SHUD IMPLY HVY RAIN ANYWAY AND FLOODING THREAT DOESNT SEEM THERE RIGHT NOW. OBVIOUSLY WE WILL HAVE TO WATCH THIS WITH EVERYTHNG ELSE. TEMPS WILL COOL SOMEWHAT BHND FNT ALNG WITH CLRNG SKIES. MID TO UPPER 50S W TO LOW TO MID 60S E SEEMS SAFE. AFTER PRECIP EXITS THE AREA LATE TONIGHT...SHOULD BE PRETTY QUIET FOR THE NEXT COUPLE OF DAYS. LOW LEVEL TEMPS REMAIN QUITE WARM... UPPER TEENS TO LOWER 20S C AT 850MB...SO WILL KEEP HIGH TEMPS WELL ABOVE NORMAL FROM THE LOWER TO MID 80S IN SOUTHWEST MN TO NEAR 90 IN SOUTH CENTRAL SD. GFS AND NAM DIVERGE QUITE A BIT IN THEIR SOLUTIONS FOR WEDNESDAY NIGHT/THURSDAY. BOTH SHOW DEVELOPMENT IN NORTHWEST SD WEDNESDAY AFTERNOON... BUT GFS PUSHES THIS ACTIVITY SOUTHEAST BREAKING INTO THE MID LEVEL CAP WEDNESDAY NIGHT...WHILE NAM MAINTAINS STRONG LOW LEVEL JET THROUGH ALL OF SOUTH DAKOTA AND HOLDS PRECIP WELL NORTH OF OUR AREA. HAVE BEEN CARRYING LOW POPS ACROSS THE NORTHWEST/NORTH PARTS OF THE CWA FOR POSSIBLE RIDGE RIDERS FOR THIS PERIOD...AND WILL CONTINUE WITH THIS IDEA GIVEN UNCERTAINTY IN SOLUTIONS AT THIS TIME. NOT TOO MANY CHANGES IN THE LONGER RANGE TODAY. STILL LOOKS AS THOUGH BEST CHANCE FOR NOCTURNAL CONVECTION THURSDAY NIGHT WILL BE NORTH OF THE CWA...BUT WILL KEEP A SLIGHT CHANCE ALONG THE NORTHERN FRINGE OF OUR AREA. UPPER RIDGE FLATTENS OUT A LITTLE WITH THIS ACTIVITY...ALLOWING A BETTER CHANCE OF OVERNIGHT ACTIVITY SAGGING INTO OUR CWA FRIDAY NIGHT...LINGERING IN THE NORTHEAST INTO EARLY SATURDAY MORNING. TIMING IN GFS REMAINS FAIRLY CONSISTENT ON BRINGING MAIN SURFACE LOW/FRONT INTO WESTERN CWA LATER SATURDAY AFTERNOON...THEN DROPPING IT SOUTH THROUGH THE CWA SATURDAY NIGHT AS STRONGER WAVE PUSHES EAST ACROSS SOUTHERN CANADA AND BREAKS DOWN THE RIDGE. WILL KEEP HIGHEST POPS ACROSS THE CWA FOR THIS PERIOD... LINGERING IN THE SOUTHEAST CWA INTO SUNDAY. GREATER DIFFERENCES SHOWING UP FOR THE LATTER PART OF THE WEEKEND INTO EARLY NEXT WEEK...MAINLY REGARDING HOW MUCH OF A SOUTHWARD PUSH THIS WAVE MAKES INTO THE NORTH CENTRAL US. 00Z AND 06Z GFS SHOW A STRONGER PUSH THAN THE MOST RECENT 12Z RUN...LEADING TO COOLER THAN NORMAL TEMPERATURES MAKING A RETURN TO THE AREA FOR MONDAY. NOT READY TO JUMP ON THE MORE SIGNIFICANT COOLING SHOWN ON THE 00Z MEX GUIDANCE FOR MONDAY QUITE YET AS PREVIOUS RUNS OF THE GFS NOT QUITE AS AGGRESSIVE AND 12Z RUN TRENDING A LITTLE WEAKER AS WELL...BUT WILL STILL INDICATE COOLING COMPARED TO WELL ABOVE NORMAL TEMPS WE HAVE BEEN SEEING ACROSS THE AREA. && .AVIATION...AVIATION FCSTS SEEM SAFE FROM ANY GNRL CIG/VSBY PRBLM WITH BRIEF LWRG OF CONDS AND PSBL STG WNDS IN TSTMS. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && LIEBL/WILLIAMS/JH
Hazardous weather outlook, Jun 5, 11:42 AM CDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1142 AM CDT MON JUN 05 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-061200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1142 AM CDT MON JUN 05 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A FEW THUNDERSTORMS IN PARTS OF THE AREA EARLY THIS AFTERNOON ARE NOT EXPECTED TO BE SEVERE. HOWEVER...STRONGER THUNDERSTORMS WILL DEVELOP THIS AFTERNOON IN CENTRAL SOUTH DAKOTA AND MOVE EAST LATE THIS AFTERNOON AND THIS EVENING AS A COLD FRONT SWEEPS THROUGH THE AREA. SOME OF THESE STORMS WILL LIKELY BE SEVERE...WITH THE MAIN THREAT OF WIND GUSTS IN EXCESS OF 60 MPH AND HAIL TO THE SIZE OF HALF DOLLARS...HOWEVER...ISOLATED TORNADOES WILL BE POSSIBLE THROUGH THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 400 PM. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. WILLIAMS
In the hours before
Local storm report, Jun 5, 5:57 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
557 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 10 N ALEXANDRIA 43.80N 97.78W
06/05/2006 E0.75 INCH HANSON SD PUBLIC
&&
SLIEBLLocal storm report, Jun 5, 7:09 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
709 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 10 S ARTESIAN 43.86N 97.92W
06/05/2006 E1.25 INCH SANBORN SD PUBLIC
&&
SLIEBLLocal storm report, Jun 5, 7:19 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
719 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND GST MASKELL 42.69N 96.98W
06/05/2006 E70 MPH DIXON NE TRAINED SPOTTER
&&
SLIEBLLocal storm report, Jun 5, 7:42 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
742 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL NEWCASTLE 42.65N 96.87W
06/05/2006 E1.25 INCH DIXON NE PUBLIC
0737 PM HAIL ELK POINT 42.68N 96.68W
06/05/2006 E1.75 INCH UNION SD PUBLIC
&&
SLIEBLLocal storm report, Jun 5, 7:58 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
758 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 4 SSE WESTFIELD 42.70N 96.58W
06/05/2006 E1.75 INCH PLYMOUTH IA PUBLIC
&&
SLIEBLLocal storm report, Jun 5, 8:19 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
819 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TORNADO 6 SSE FORESTBURG 43.94N 98.06W
06/05/2006 SANBORN SD NWS EMPLOYEE
TORNADO VISIBLE FOR 2-3 MINUTES AFTER TOUCHDOWN AT 445 PM
CDT. BECAME RAIN WRAPPED BUT APPEARED TO CONTINUE THROUGH
452 PM CDT. DAMAGE UNKNOWN.
&&
SCHUMACHERNearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.